Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 65, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 4, 2013, 12:59 PM MDT for 4 counties in New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 12:59 PM MDT (18:59 UTC)
- Expired
- Aug 4, 2013, 3:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 94 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339
WGUS55 KABQ 041859
FFWABQ
NMC028-039-043-049-042100-
/O.NEW.KABQ.FF.W.0065.130804T1859Z-130804T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1259 PM MDT SUN AUG 4 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
NORTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 300 PM MDT
* AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS 10 MILES NORTHWEST
OF LOS ALAMOS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY
STATIONARY. TWO OR MORE INCHES OF RAIN CAN FALL IN ONE HOUR OR
LESS FROM THESE THUNDERSTORMS.
THIS WILL IMPACT THE THOMPSON RIDGE BURN SCAR INCLUDING BUT NOT
LIMITED TO SULPHUR CREEK ROAD...SULPHUR SPRINGS...FREELOVE
CANYON...MORMON CANYON...DEER CANYON...VALLES CALDERA PRESERVE
HEADQUARTERS...REDONDO CREEK...AND REDONDO PEAK AREA.
THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL OSO...CAMP MAY
ROAD...QUEMAZAN TRAIL...HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO
LAS CONCHAS CAMPGROUND...INDIAN SERVICE ROUTE 602...BANDELIER
NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI CANYON...PERALTA
CANYON...DOME WILDERNESS AND EASTERN PORTION OF VALLES CALDERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS AND
THOMPSON RIDGE FIRE BURN AREAS.
&&
LAT...LON 3620 10647 3608 10595 3558 10631 3568 10655
3583 10676
$$2 follow-up statements
583
WGUS75 KABQ 041925
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
125 PM MDT SUN AUG 4 2013
NMC028-039-043-049-042100-
/O.CON.KABQ.FF.W.0065.000000T0000Z-130804T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
125 PM MDT SUN AUG 4 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR
SOUTHEASTERN RIO ARRIBA...NORTHWESTERN SANTA FE...EAST CENTRAL
SANDOVAL AND LOS ALAMOS COUNTIES...
AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED 6 MILES WEST OF LOS ALAMOS...MOVING NORTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
SANTA CLARA PUEBLO...
SANTA CRUZ...
ESPANOLA...
CANONES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS AND
THOMPSON RIDGE FIRE BURN AREAS.
&&
LAT...LON 3620 10647 3608 10595 3558 10631 3568 10655
3583 10676
$$381
WGUS75 KABQ 042013
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT SUN AUG 4 2013
NMC028-039-043-049-042100-
/O.CON.KABQ.FF.W.0065.000000T0000Z-130804T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
213 PM MDT SUN AUG 4 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR
SOUTHEASTERN RIO ARRIBA...NORTHWESTERN SANTA FE...EAST CENTRAL
SANDOVAL AND LOS ALAMOS COUNTIES...
AT 212 PM MDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS
REPORTED. THIS STORM WAS LOCATED NEAR LOS ALAMOS...MOVING NORTH
AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
SANTA CRUZ...
SANTA CLARA PUEBLO...
ESPANOLA...
CANONES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS AND
THOMPSON RIDGE FIRE BURN AREAS.
&&
LAT...LON 3620 10647 3608 10595 3558 10631 3568 10655
3583 10676
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 11:36 AM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 4, 11:36 AM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1136 AM MDT SUN AUG 4 2013 .AVIATION... 18Z TAF CYCLE CONSIDERABLY MORE ACTIVE THUNDERSTORM CROP FOR WESTERN AND MUCH OF NORTHERN NEW MEXICO TODAY...AS COMPARED TO 24-HOURS AGO. THIS INCLUDES THE ABQ-SANTA FE CORRIDOR. STEERING FLOW GENERALLY S-SW TO N-NE BUT WEAKER THAN YESTERDAY. AS A RESULT...ANY POTENTIAL TSRA IMPACTS AT KSAF AND KABQ NOT EXPECTED UNTIL MID- AFTERNOON AT THE EARLIEST. EARLIER IMPACTS AT KGUP AND KLVS AND HAVE INCLUDED TEMPO GROUP THERE WHERE CONFIDENCE HIGHEST. FLOW REGIME FAVORABLE FOR AREAS OF SHRA IN THE VICINITY OF KABQ LATE INTO EVENING IF NOT PAST MIDNIGHT. ELSEWHERE...AIR MASS LEAST UNSTABLE OVER THE SOUTHEAST PLAINS AND UNFAVORABLE STEERING FLOW WILL PRECLUDE TSRA AT KROW. ISOLATED CONVECTION OVER EC/NE NM BUT NOT AS ROBUST AS YESTERDAY. OUTSIDE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON/TONIGHT...VFR CONDITIONS EXPECTED TO PREVAIL. KJ && .PREV DISCUSSION...1054 AM MDT SUN AUG 4 2013... 16Z LAPS ANALYSIS AND RADAR TRENDS SHOW A LOT MORE ACTIVITY SO FAR THIS MORNING THAN SATURDAY. STORM MOTIONS WILL TRACK NORTH BTWN 5 AND 10 MPH SO ADDED LOCALLY HEAVY WORDING TO ZONES. A WELL DEFINED AREA OF MID LEVEL CLOUDINESS AND INSTABILITY MOVING NORTH INTO THE WESTERN HALF OF LINCOLN AND EASTERN SOCORRO COUNTIES IS SHOWN BY THE RUC AND HRRR TO EXPAND STORM COVERAGE THIS AFTERNOON. INCREASED POPS TO HIGH CHANCE/LIKELY FOR MUCH OF THE CENTRAL MOUNTAIN CHAIN EASTWARD ALONG THE EAST SLOPES. ALSO RAISED CHANCES FOR ABQ METRO AREA GIVEN CONVECTION ALREADY DEVELOPING TO OUR SOUTH. GUYER .PREV DISCUSSION...324 AM MDT SUN AUG 4 2013... SUBSIDENCE INVERSION JUST ABOVE 700MB PROGGED TO GRADUALLY DISSIPATE EARLY THIS MORNING AS OUTFLOWS FROM STORMS OVER NE NM CONTINUES TO PUSH SOUTHWESTWARD THROUGH THE CANYONS OF THE CENTRAL MTNS...USHERING IN SLIGHTLY COOLER MID LEVEL AIR. NAMBUFR DATA ALSO PROGGING A MUCH BETTER INSTABILITY PROFILE FOR THIS AFTERNOON AS SURFACE TEMPERATURES WARM TO A DEGREE OR TWO ABOVE SATURDAY HIGHS AND 500MB TEMPS COOL BY ABOUT 1.5C. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE WESTERN AND NORTHERN MOUNTAINS DURING THE LATE MORNING/EARLY AFTERNOON...THEN MOVE TO THE NORTHEAST BTWN 10-20MPH OVER THE CENTRAL AND WEST-CENTRAL PORTIONS OF THE STATE. STORMS WILL MOVE EASTWARD BTWN 5-10 MPH OVER THE NORTH AS THE FLOW ALOFT CURLS CLOCKWISE AROUND THE UPPER HIGH CENTER OVER WEST TX. AS THE UPPER HIGH CENTER INCHES EASTWARD MONDAY...500MB TEMPERATURES COOL ANOTHER DEGREE C OR SO...MAKING FOR A SLIGHTLY MORE UNSTABLE AIRMASS. ELY WAVE IS FORECAST BY ALL NWP MODELS TO ROUND THE BASE OF THE UPPER HIGH AND HEAD NORTHWARD INTO AZ TUESDAY FORENOON. DEEP SUBTROPICAL MOISTURE GETS PULLED UP IN THE SLY FLOW AHEAD OF THE WAVE OVER NM TUESDAY AFTERNOON. BOTH NAM AND GFS DEEPEN THE WAVE OVER SE COLORADO TUESDAY NIGHT...CLOSING IT OFF NEAR THE FOUR CORNERS WEDNESDAY. THIS FEATURE SHOULD ACT TO HELP GET SCATTERED TO NUMEROUS STORMS TO FIRE OVER CENTRAL AND NORTHERN NM WEDNESDAY AS COLDER AIR ALOFT ASSOCIATED WITH THE UPPER LOW GRADUALLY INVADE THE AREA FROM THE NORTHWEST. UPPER LEVEL RIDGE PUMPS UP RAPIDLY OVER THE REGION THURSDAY...MAKING FOR A DOWN DAY FOR CONVECTIVE ACTIVITY FORECAST AREA-WIDE. BOTH GFS AND ECMWF BRING BACK THE MONSOONAL PLUME IN A HURRY THURSDAY NIGHT AND CONTINUE IT THROUGH NEXT WEEKEND. 33 .FIRE WEATHER... WETTING RAINS WILL FAVOR WESTERN PORTIONS OF THE FORECAST AREA TODAY UNDER THE EASTERN-MOST EXTENT OF THE MONSOONAL MOISTURE PLUME. THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS WILL LIKELY BENEFIT FROM WETTING RAINS AS WELL. TEMPERATURES WILL GENERALLY BE NEAR NORMAL WEST AND ABOVE NORMAL EAST. VENT RATES ARE FORECAST TO BE FAIR TO POOR CENTRAL AND WEST...BUT HIGHLY DEPENDENT ON CLOUDS AND POTENTIAL RAIN-COOLING LIMITING SURFACE HEATING. MORE OF THE SAME ON MONDAY AS THE UPPER HIGH CENTER REMAINS TO THE EAST OVER CENTRAL TEXAS. TUESDAY WILL BE A TRANSITION DAY AS PRESSURE HEIGHTS DECREASE WITH AN EASTERLY WAVE MOVING AROUND THE UPPER HIGH CIRCULATION OVER ARIZONA AND INTO THE FOUR CORNERS AREA. THIS WILL HELP TO DESTABILIZE THE ATMOSPHERE AND SHOULD LEAD TO AN UPTICK IN WETTING RAINS FOR MUCH OF THE AREA. A BACKDOOR FRONT WILL GET INTO THE MIX TUESDAY NIGHT THROUGH WEDNESDAY ACROSS THE EASTERN PLAINS AND COMBINE WITH THE EASTERLY WAVE TO BRING WETTING RAINS TO MUCH OF THE EAST...ESPECIALLY NORTHEAST. TEMPERATURES WILL TREND DOWN DURING THIS PERIOD ACROSS THE EAST AND HUMIDITIES WILL TREND UP. A MORE TRADITIONAL MONSOON SYNOPTIC WEATHER PATTERN LOOKS TO DEVELOP BY THE END OF THE WORK WEEK...WITH THE UPPER HIGH NEAR THE ARKLATEX AND A WEST COAST TROUGH ALLOWING FOR DEEP SOUTHERLIES ACROSS NEW MEXICO. NO END IN SIGHT TO DAILY ROUNDS OF WETTING SHOWERS AND STORMS. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 4:41 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 441 AM MDT SUN AUG 4 2013 NMZ501>540-051130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 441 AM MDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS ONCE AGAIN TODAY WITH ISOLATED STORMS ELSEWHERE. LOCALIZED HEAVY RAIN ALONG WITH THE POTENTIAL FOR FLASH FLOODING IN AND NEAR RECENT BURN SCARS IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL BE THE RULE ONCE AGAIN MONDAY AFTERNOON AND EVENING. THE MOST ACTIVE THUNDERSTORM DAY OF THE UPCOMING WORK WEEK APPEARS TO BE TUESDAY AS DEEP MONSOON MOISTURE MOVES NORTHWARD THROUGH NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:13 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 2 hr |
| Aug 3, 7:00 PM MDT | Flash Flood Warning | ABQ | Harding, Union | 2 hr |
| Aug 3, 7:14 PM MDT | Areal Flood Advisory | ABQ | Harding | 3 hr |
| Aug 3, 7:19 PM MDT | Areal Flood Advisory | ABQ | Union | 56 min |
| Aug 3, 8:05 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 85 min |
| Aug 3, 8:43 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Aug 3, 9:38 PM MDT | Special Weather Statement | ABQ | Curry | 22 min |
| Aug 3, 9:59 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 3, 11:14 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 3, 11:23 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 112 min |
| Aug 3, 11:56 PM MDT | Areal Flood Advisory | ABQ | Colfax | 109 min |
| Aug 4, 1:19 AM MDT | Areal Flood Advisory | ABQ | Union | 116 min |
| Aug 4, 12:30 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 4, 12:37 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe, Taos | 113 min |
| Aug 4, 1:15 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| Aug 4, 1:29 PM MDT | Areal Flood Advisory | ABQ | Cibola | 91 min |
| Aug 4, 2:07 PM MDT | Special Weather Statement | ABQ | Colfax | 38 min |
| Aug 4, 2:17 PM MDT | Areal Flood Advisory | ABQ | Colfax | 118 min |
| Aug 4, 2:38 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel | 112 min |
| Aug 4, 2:45 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe | 90 min |
| Aug 4, 2:52 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance, Valencia | 83 min |
| Aug 4, 3:01 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 119 min |
| Aug 4, 3:17 PM MDT | Flash Flood Warning | ABQ | Colfax | 118 min |
| Aug 4, 3:40 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Mora, San Miguel | 2 hr |
| Aug 4, 4:17 PM MDT | Areal Flood Advisory | ABQ | Colfax | 118 min |
| Aug 4, 4:30 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| Aug 4, 4:38 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 112 min |
| Aug 4, 4:48 PM MDT | Areal Flood Advisory | ABQ | Cibola | 117 min |
| Aug 4, 5:19 PM MDT | Areal Flood Advisory | ABQ | Colfax | 116 min |
| Aug 4, 5:50 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 85 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.